| Catalog Number |
VCP935H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/26/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ¿ when was the needle pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? --during use on the patient.A manufacturing record evaluation was performed for the finished device and no non conformances / manufacturing irregularities related to the malfunction were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a perineal tear repair procedure ((b)(6) 2025 and a suture was used.The problem of the suture pulling off the needle happened in surgery.Changed to another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One foil packet and one labeled winding former both empty and one detached needle outside its packaging were received for analysis.Product code vcp935h.Additionally, a photo was provided that showed one empty foil packet and one needle holder holding a detached needle.During the visual assessment of the detached needle, it was noted that the swage and attachment area were as expected.Marks on the body needle that appears to be by a surgical instrument could be observed.The barrel hole of the needle was examined under magnification, and suture remnant could be observed into the barrel hole.The suture was not returned for analysis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.